MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK PRIMARY UC INSERT; TIBIAL PE UC LINER

MEDACTA INTERNATIONAL SA GMK PRIMARY UC INSERT; TIBIAL PE UC LINER
Catalog Number 02.07.0212FUC
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 12/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information received on 11 november 2017: the patient was instable for years.On 22 dec 2017 the medical affairs made the following analysis: insert revision in tka 3 years and 7 months after primary for joint instability.The insert was exchanged to a thicker one.The developmental instability is a rather commonly described possible complication following tka, because soft tissue may stretch and provide insufficient stability.It is therefore common practice to resort to a thicker insert and recreate soft tissue tension.This is not a problem due to any implant defect or malfunction.On 02 jan 2018 the r&d project manager made the following comments: from the pictures in our hand, it is not possible to properly determine if the insert is dimensionally in compliance with the specification, damaged or plastically deformed.Batch review performed on 02 january 2018: lot 130891: (b)(4) items manufactured and released on 11 april 2013.Expiration date: 2018-02-28 no anomalies found related to the issue.To date, (b)(4)items of the same lot have been already sold with 1 similar reported event.
 
Event or Problem Description
The patient came in complaining of instability.The cause of instability is unknown.The surgeon revised the liner from a 12mm to a 20mm.The surgery was completed successfully.

Brand Name
GMK PRIMARY UC INSERT
Common Device Name
TIBIAL PE UC LINER
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key7160294
Report Number3005180920-2017-00801
Device Sequence Number13814762
Product Code JWH
UDI-Device Identifier07630030816550
UDI-Public07630030816550
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K090988
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number02.07.0212FUC
Device Lot Number130891
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2017
Initial Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;